Immune system after Ipi/Yervoy side effects?

Posted By
MovingOn
5/18/2017 5:45pm
View other posts by
Activity
Replies: 3

I am facing the situation where my side effects from Ipi/Yervoy are being suppressed by prednisone. My side effects are hypophysitis and sinusitis. Will the prednisone return my immune system back to a pre-Ipi state or has my immune system been changed permanently? I hope that I benefit from the Ipi infusions but I also don't want my pituitary to swell again once the prednisone is tapered.

Can anyone share insights on the permanent immune system changes from Ipi? Or if prednisone will permanently direct my immune system back to not attacking my pituitary and sinuses?

(there may be other side effects I'm experiencing which have not been diagnosed, e.g. Mild Neuralgia. Hopefully these won't come back/progress when prednisone tapers.

Thank you!

Danny

Diagnosed Jan 2017 (stage 3b with unknown primary). Radical neck dissection Feb 2017 (4 positive nodes in level 5A). Ipi started Mar 2017 - ended May 2017 (Hypophysitis)

I don't know if the immune system returns to normal. The half life of nivo is 28.7 days. I have been on these drugs for 11 months and have had at least 5 side effects at the same time after the first month. They way I see it is that side effects means the drugs are doing their job. I went from 7 tumors in my lungs in 06/2016 to 1 less than 2mm in size in 03/2017. Next scan in 3 weeks. 

Hi Danny,

I had a bad case of hepatitis after my second dose of Ipi/Nivo and was on prednisone for about 3 months.  Once the prednisone taper was complete my liver numbers stayed in the normal range.  It's been 5 months.  I'm currently just on nivolumab and have had three doses with no autoimmune issues yet.  Good wishes to you and glad you are feeling better.  Hopefully you can come off the prednisone soon.  The side effects from long term prednisone are not exactly awesome.  

Jennifer

Change is never been permanent, that's why its change. It will return to normal and initially give you side effects. Good Luck to all